I have been on Cymbalta for 3 years now and have been up to 120mg per day, but am now down to about 30mg per day.
When I started taking Cymbalta the effects were dramatic, fainting and dramatic weight loss. I cannot say really what it did for my mood as many other things were changing in my life which were certainly going to have a profound effect on my mood no matter what I was taking medicinally.
However, I have suffered from debilitating fatigue for years prior to taking Cymbalta (I have Ankylosing Spondylitis which I assumed was the cause) but over the years since taking it this seems to have got worse to the point were I can do very little but go to work and sleep but as I teach I have to be able to work in the evenings and I just cannot. So work has been neglected as has my house (I live alone) is an absolute pigsty.
I have a new GP and he has suggested a new AD as the Cymbalta is not working, he prescribed Venlaflaxine but I have been on that before and it just turned me into a Zombie ie no emotions etc, which I have to say Cymbalta did not do.
In prep for any change in meds, I stopped taking the Cymbalta two weeks ago. I know it is not the suggested method here but I figured I would get most of the brain zaps etc out of the way when I was off for Spring Break.
However what I have not been read for is the fatigue. I didn't think my fatigue could really get any worse than it was, I was wrong. For instance, today I had my haircut and then needed 3-4 hours sleep, go up, started to tidy a desk and halfway through I had to have another 3-4 sleep. But it is not just the fatigue it is an inability to be able to focus on a task or even motivate my self to try anything.
It is now Thursday evening on my Spring Break and I go back to work on Monday, I have loads of marking to do and I have no idea how I am going to be able to even start it.
Is this normal for Cymbalta withdrawal? How long before I see any improvement?
My GP told me that it has nothing to do with withdrawal as stopping Cymbalta would give me more energy and there are no withdrawal symptoms. Mind you this is the same GP who questioned why I had been prescribed Cymbalta in the first place as it is "old". I told him I had been prescribed it as I was told it would help my depression and the back pain. He told me it was not used to help manage pain....